MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2.5MM6CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2.5MM6CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002506X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, during an inflation to 10 atmospheres (atm) of a 2.5mm x 6cm 150m saber percutaneous transluminal angioplasty (pta) balloon catheter, there was a leakage coming from the balloon.There was no reported injury to the patient.This was during a procedure to treat a lesion in the anterior tibial artery.The lesion was not a chronic total occlusion (cto) and there was no calcification or vessel tortuosity present.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.A 50/50 contrast and saline mixture was used to prep the balloon.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance experienced during insertion of the device.The device was able to track toward the lesion and cross the lesion without difficulty.The device was never placed in an acute bend, and it did not kink during its use.The device was able to be removed easily and remained in one piece during its removal.The product was not returned for analysis as it was discarded.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics and/or procedural factors may have contributed to the reported events.However, without the return of the devices for analysis it is difficult to draw a clinical conclusion between the devices and the events reported.According to the instructions for use, which are not intended to mitigate risk, ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ without a lot number to conduct a phr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no corrective and preventive actions will be taken at this time.
 
Event or Problem Description
As reported, during an inflation to 10 atmospheres (atm) of a 2.5mm x 6cm 150m saber percutaneous transluminal angioplasty (pta) balloon catheter, there was a leakage coming from the balloon.There was no reported injury to the patient.This was during a procedure to treat a lesion in the anterior tibial artery.The lesion was not a chronic total occlusion (cto) and there was no calcification or vessel tortuosity present.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.A 50/50 contrast and saline mixture was used to prep the balloon.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance experienced during insertion of the device.The device was able to track toward the lesion and cross the lesion without difficulty.The device was never placed in an acute bend, and it did not kink during its use.The device was able to be removed easily and remained in one piece during its removal.The device was discarded and will not be returned.

Brand Name
SABER 2.5MM6CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15382461
Report Number9616099-2022-05954
Device Sequence Number20237409
Product Code LIT
UDI-Device Identifier20705032069264
UDI-Public20705032069264
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48002506X
Device Catalogue Number48002506X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Initial Report FDA Received Date09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown